Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 116, NWS Nashville, TN

June 2, 2008Giles County, Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2008, 5:34 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 5:34 PM CDT (22:34 UTC)
Expired
Jun 2, 2008, 6:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:42 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 2, 3:42 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT MON JUN 2 2008

DISCUSSION...
AT 3 PM ISOLATED SHOWERS WERE BEGINNING TO DEVELOP OVER THE
SOUTHERN SECTIONS OF THE MID STATE. A WEAK SFC BOUNDARY WAS
LOCATED JUST TO OUR WEST AND SOUTH. THIS STATIONARY FRONT EXTENDS
FROM NEAR DYERBURG TENNESSEE...TO THE TENNESSEE RIVER IN WESTERN
ALABAMA...TO THE GEORGIA/ALABAMA LINE WEST OF ATLANTA. A
THUNDERSTORM COMPLEX MCS OVER CENTRAL MISSOURI IS EXTENDING
SOUTHEASTWARD ALONG THIS LINE AND IS CURRENTLY PRODUCING
THUNDERSTORMS AS FAR EAST AS THE MISSISSIPPI RIVER IN SOUTHEAST
MISSOURI. CURRENTLY MOST OF THE MID STATE HAD PARTLY CLOUDY SKIES
WITH TEMPERATURES IN THE 80S AND SOUTH TO SOUTHWEST WINDS.

ON HANDLING THE PRECIP THE NAM LOOKS LIKE THE BEST MODEL. IT
TAKES THE PRECIP FROM THE MCS SOUTHEASTWARD THEN AS WE LOSS THE
DAYS ENERGY DECREASES THE PRECIP IN AREAL COVERAGE AND INTENSITY.
THEN AS WE HEAT UP TOMORROW...GIVING US MORE LIFTING...THERE WILL
BE A CHANCE OF PRECIP OVER THE ENTIRE MID STATE. THE BEST CHANCE
FOR PRECIP WILL BE IN THE NORTHEAST SECTION TUESDAY AND TUESDAY
NIGHT. AFTER TUESDAY NIGHT A HIGH PRESSURE RIDGE START TO BUILD
OVER THE MID STATE AND ESTABLISHING ITSELF OVER THE CWA. THIS
HIGH PRESSURE RIDGING WILL BRING MOSTLY DRY WEATHER TO THE MID
UNTIL SATURDAY. AS THE HIGH PRESSURE SYSTEM SET UP TO OUR
SOUTHEAST...SOUTHERLY WINDS WILL INCREASE THE MOISTURE LEVELS
OVER THE CWA. SATURDAY AN UPPER LEVEL SHORT WAVE MOVES NORTH OF
OUR CWA BRINGING US ANOTHER CHANCE OF PRECIP. THEN FAIR WEATHER
SATURDAY NIGHT THROUGH MONDAY.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  91  73  93 /  20  30  10  10
CLARKSVILLE    68  90  71  93 /  20  20  10  10
CROSSVILLE     62  81  68  89 /  20  30  20  10
COLUMBIA       68  91  71  92 /  20  30  10  10
LAWRENCEBURG   68  90  70  93 /  20  20  10  10
WAVERLY        68  91  71  93 /  20  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 2, 5:18 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT MON JUN 2 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
518 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS
EVEN A SLIM CHANCE OF THESE STORMS REACHING SEVERE LIMITS...
WITH HAIL AND STRONG TO DAMAGING WINDS LOCALLY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:05 PM CDTSevere Thunderstorm WarningOHXGiles25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.